Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 211, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 11, 2001, 7:42 PM EDT for Warren County, Ohio. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 11, 2001, 7:42 PM EDT (23:42 UTC)
- Expired
- Aug 11, 2001, 8:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Warren County, OH
The radar
The Cincinnati radar (KILN), 30 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 8:10 PM EDT | Thunderstorm Wind 50 E | Lebanon, OH | Several trees knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.7 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
285 WUUS51 KILN 112342 SVRILN OHC165-120030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 742 PM EDT SAT AUG 11 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WARREN COUNTY IN OHIO... * UNTIL 830 PM EDT... * AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTH OF MASON...OR ABOUT 3 MILES SOUTHEAST OF MONROE...MOVING EAST AT 5 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MORROW... MASON... LEBANON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:40 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Aug 11, 2:40 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT SAT AUG 11 2001 SFC WAVE HAS MOVED INTO SE INDIANA LATE THIS AFTN...WITH FRONTAL BNDRY NOW APPARENTLY NORTH OF CVG. L-M 70S DWPTS WERE POOLING ALONG AND SOUTH OF THE BNDRY...LIKELY SETTING THE STAGE FOR SOME EFFICIENT RAINERS OVER FAR SOUTHERN (NORTHERN KY) PARTS OF THE FORECAST AREA. DECENT LLVL CONVERGENCE PROGGED ACRS THE ENTIRE AREA OVERNIGHT AS WAVE MOVES ACRS...AND PLAN ON CARRYING POPS ALL ZONES. WL HIT POPS HARDEST OVER THE SOUTH WHERE PCPN EFFICIENCY THE GREATEST...AND DUE TO SLOW MOVEMENT WL MENTION +RA. BASICALLY PLANNING A 20% NORTH TO 60% FAR SOUTH BREAKDOWN. FWC TEMPS HV GOTTEN A LOT BETTER...BUT STILL WL LIKELY RAISE A DEG OR SO. GUID IN PRETTY GD AGREEMENT THAT SFC WAVE/UPPER FORCING WL SHIFT EAST OF THE CWFA BY LATE AFTN SUN...FOLLOWED BY A DEEP DRYING OF THE ATMOS. WL CARRY MORNING CHC POPS SOUTHWEST...AND THRU ERLY AFTN IN THE EAST...AND ADVERTISE SOME MANNER OF CLEARING ALL ZONES. WITH FAIRLY WIDESPRD CLDS ERLY...AND CAA KICKING IN LATE...HV UNDERCUT THE FWC TEMPS A DEG OR 2. FLOW CONTS TO AMPLIFY THRU THE SHORT RANGE...WITH THE NEW GUID INDC A WEAK BNDRY WL MV ACRS THE RGN ON MONDAY. MSTR LKS SPARSE HWVR...AND DO NOT PLAN ON INTRODUCING POPS. .ILN...NONE. JOHNSTONE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:02 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 28 min |
| Aug 11, 6:46 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.